Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 214, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 3, 2007, 5:46 PM CDT for Blue Earth County, Minnesota. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 5:46 PM CDT (22:46 UTC)
- Expired
- Jul 3, 2007, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Blue Earth County, MN
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:10 PM CDT | HAIL 0.75 | 6 Se Mapleton, MN | SMALL BRANCHES ALSO REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 12:10 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 032245 SVRMPX MNC013-032330- /O.NEW.KMPX.SV.W.0214.070703T2246Z-070703T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 546 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA... * UNTIL 630 PM CDT * AT 542 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MAPLETON...OR ABOUT 18 MILES SOUTH OF MANKATO...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 4396 9402 4385 9403 4386 9378 4400 9378 $$
1 follow-up statement
000 WWUS53 KMPX 032324 RRA SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 624 PM CDT TUE JUL 3 2007 MNC013-032334- /O.EXP.KMPX.SV.W.0214.000000T0000Z-070703T2330Z/ BLUE EARTH MN- 624 PM CDT TUE JUL 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BLUE EARTH COUNTY EXPIRES AT 630 PM CDT... SEVERE STORMS WERE ABOUT TO MOVE OUT OF THE COUNTY. HOWEVER...MORE THUNDERSTORMS WERE DEVELOPING IN THE AREA...REMAIN ALERT FOR POSSIBLE ADDITIONAL WARNINGS. LAT...LON 4396 9402 4385 9403 4386 9378 4400 9378 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:54 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 3, 3:54 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 354 PM CDT TUE JUL 3 2007 .DISCUSSION... FORECAST CONCERN IS ONGOING AS WELL AS POTENTIAL NEW CONVECTION THIS EVENING AND ASSOCIATED SEVERE THREAT. SURFACE ANALYSIS INDICATES ONE CIRCULATION MOVING INTO WEST CENT WI ATTM WHICH IS HELPING TO CONTINUE THUNDERSTORM ACTIVITY MOVING TO THE EAST OF THE TWIN CITIES METRO AND INTO THE WI CWA. SECOND SFC LOW ANALYZED JUST WEST OF KAXN AND IS COMBINING WITH UPPER SHORTWAVE TROUGH FROM NORTH CENTRAL MN TO NORTHEAST SODAK TO KEEP THUNDERSTORMS GOING NEAR KSTC AND TOWARDS KDTL ATTM. VISIBLE SATELLITE ALSO SHOWS UPPER CIRCULATION WORKING ACROSS NORTH CENTRAL SODAK. HAVE KEPT LOW POPS ACROSS THE WEST AND NORTHWEST CWA IN ANTICIPATION OF CONTINUED DEVELOPMENT WITH THESE FEATURES. STRONG INSTABILITY WITH UPPER 60S TO AROUND 70 DEWPOINTS IN PLACE. WIND SHEAR IS MARGINAL ALONG WITH HIGH FREEZING LEVELS THUS WILL NEED VERY STRONG UPDRAFTS TO GET SEVERE HAIL. BEST HAIL POTENTIAL ACROSS THE NORTHWEST CWA WHERE COOLER AIR ALOFT IS GRADUALLY WORKING IN. MAIN THREAT CONTINUES TO BE STRONG WIND GUSTS...ESPECIALLY ACROSS EASTERN CWA. HEAVY RAIN WILL ACCOMPANY THE STORMS BUT STORMS ARE MOVING FAST ENOUGH ATTM TO LIMIT FLOOD THREAT. TORNADO THREAT DOES EXIST EAST AND IS MAINLY CONFINED TO STORM SCALE INTERACTIONS. ACTIVITY PUSHES TO THE SOUTHEAST THROUGH THE EARLY EVENING AND EXPECT ACTIVITY TO BE OUT OF THE CWA LATE TONIGHT. PLEASANT WEATHER RETURNS FOR INDEPENDENCE DAY WITH TEMPERATURES IN THE 80S. UPPER RIDGE AMPLIFIES OVER THE ROCKIES THROUGH THE END OF THE WEEK. SIGNS AN UPPER WAVE MOVING SOUTHEAST IN THE NORTHWEST FLOW ALOFT CONTINUE TO BE PRESENT THURSDAY MORNING. HAVE INCLUDED SLIGHT POPS THURSDAY MORNING ACROSS THE FAR EASTERN CWA ALONG WITH AN INCREASE IN CLOUD COVER OVER A LARGER AREA. FROM THAT POINT WAA ALOFT INCREASES DRAMATICALLY WITH HIGH PRESSURE AT THE SFC. SFC LOW PRESSURE BEGINS TO DEVELOP FROM MANITOBA INTO MONTANA EARLY SATURDAY BRINGING SOUTHWESTERLY FLOW TO THE CWA AND VERY WARM TEMPERATURES. EXPECT DRY CONDITIONS THROUGH THE EARLY PART OF THE WEEKEND WITH UNCERTAINTY CONTINUING FROM SUNDAY ONWARD WITH REGARD TO HOW QUICKLY UPPER RIDGE BREAKS DOWN ALLOWING SFC BOUNDARY AND COOLER/DRIER AIR TO SETTLE IN EARLY NEXT WEEK. PREVIOUS FORECASTS INDICATED A SLOWER BREAK DOWN OF THE RIDGE AND THE POSSIBILITY OF CONVECTION RIDING ALONG THE PERIPHERY OF THE WARM NOSE. LATEST GUIDANCE HAS QUICKER BREAK DOWN AND ULTIMATELY A DRIER PATTERN. ..MDB.. && .AVIATION... FOR LATE AFTERNOON TWO AREAS OF THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT FEW HOURS. MAIN AREA ACROSS WEST CENTRAL WI AFFECTING KRNH AND KEAU WITH HEAVY DOWNPOURS AND STRONG WIND GUSTS. VISIBILITIES IN THE STORMS WILL BE REDUCED TO LESS THAN 3 MILES WITH BRIEF PERIODS OF HIGH MVFR CIGS. SECOND AREA OF SCATTERED ACTIVITY ACROSS CENTRAL MN NEAR KSTC JUST BEFORE 21Z. EXPECT ADDITIONAL SCATTERED ACTIVITY TO CONTINUE FROM KAXN TO KSTC WITH LOW PRESSURE PUSHING SOUTHEAST. MAY SEE SOME ACTIVITY WORK TOWARDS KMSP AND KRNH AROUND 00Z. ..MDB.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MDB
Hazardous weather outlook, Jul 3, 4:16 AM CDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 416 AM CDT TUE JUL 3 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041215- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 416 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL DROP SOUTHEAST ACROSS THE AREA TODAY. THIS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS MORNING THROUGH THE AFTERNOON ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE FOUND OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA. AN ISOLATED TORNADO IS ALSO POSSIBLE MAINLY ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY THIS AFTERNOON...FROM NEAR MONTEVIDEO...MANKATO AND ALBERT LEA. THE FRONT WILL SAG INTO IOWA BY EARLY EVENING...ENDING THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE MORNING AND AFTERNOON.
In the hours before
Local storm report, Jul 3, 3:43 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
343 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL MELROSE 45.68N 94.81W
07/03/2007 M1.25 INCH STEARNS MN TRAINED SPOTTER
&&
SPRLocal storm report, Jul 3, 3:51 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
351 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 2 N SAUK CENTRE 45.77N 94.96W
07/03/2007 M1.50 INCH STEARNS MN TRAINED SPOTTER
&&
SPRLocal storm report, Jul 3, 3:54 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
354 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST 10 SE COLFAX 44.89N 91.58W
07/03/2007 M62 MPH CHIPPEWA WI TRAINED SPOTTER
SEVERAL 12 INCH DIAMETER TREES DOWN
&&
SPRLocal storm report, Jul 3, 3:59 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
359 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 3 N SAUK CENTRE 45.78N 94.96W
07/03/2007 M1.75 INCH TODD MN TRAINED SPOTTER
&&
SPRLocal storm report, Jul 3, 4:07 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
407 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 6 WNW CHIPPEWA FALLS 44.97N 91.50W
07/03/2007 CHIPPEWA WI TRAINED SPOTTER
NUMEROUS 12 INCH OAK TREES FELLED IN OR AROUND THE
ALBERTVILLE AREA.
&&
AZLocal storm report, Jul 3, 5:42 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
542 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL NORTHFIELD 44.45N 93.17W
07/03/2007 M1.00 INCH RICE MN TRAINED SPOTTER
&&
SPRThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 11:56 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Stearns | 49 min |
| Jul 3, 12:46 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Stearns, Wright | 44 min |
| Jul 3, 1:54 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 51 min |
| Jul 3, 2:04 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 27 min |
| Jul 3, 2:30 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 45 min |
| Jul 3, 2:51 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 39 min |
| Jul 3, 3:06 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 39 min |
| Jul 3, 3:40 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 45 min |
| Jul 3, 4:48 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Scott | 42 min |
| Jul 3, 5:13 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 62 min |
| Jul 3, 5:26 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice | 64 min |
| Jul 3, 5:36 PM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 54 min |
| Jul 3, 6:13 PM CDT | Tornado Warning | MPX | Faribault, Freeborn | 32 min |
| Jul 3, 6:27 PM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 63 min |
| Jul 3, 6:37 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 53 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.